Alert archive / Georgia / Special Weather Statements in 2015

Special Weather Statement, NWS Atlanta, GA

April 20, 2015Fannin County, Towns County, Union County, Georgia

NWS Atlanta, GA issued this special weather statement at Apr 20, 2015, 6:07 AM EDT for Fannin County, Towns County, Union County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 20, 2015, 6:07 AM EDT (10:07 UTC)
Expired
Apr 20, 2015, 6:30 AM EDT
In force
23 min
Issued by
NWS Atlanta, GA

Counties Fannin County, GA, Towns County, GA, Union County, GA

The radar

The Greer radar (KGSP), 159 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 10.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2015-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 54 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2015-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 190 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
54 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
849 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
190 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

151 
WWUS82 KFFC 201007
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
607 AM EDT MON APR 20 2015
 
GAZ006>009-015-016-201030-
GILMER GA-TOWNS GA-LUMPKIN GA-WHITE GA-UNION GA-FANNIN GA-
607 AM EDT MON APR 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN GILMER...
TOWNS...LUMPKIN...WHITE...UNION AND FANNIN COUNTIES UNTIL 630 AM
EDT...

AT 606 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MORGANTON TO
11 MILES SOUTHWEST OF SUCHES...AND MOVING NORTHEAST AT 60 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS GILMER...TOWNS...LUMPKIN...WHITE...UNION AND
FANNIN COUNTIES...INCLUDING AREAS AROUND
BLUE RIDGE...HIAWASSEE...BLAIRSVILLE...YOUNG HARRIS...HELEN...
MORGANTON...SUCHES...UNICOI STATE PARK...JONES CREEK...BRASSTOWN
BALD...PISGAH...SMITHGALL WOODS CONSERVATION ARE...STOVER CREEK
SHELTER...TRACK ROCK...MACEDONIA...ALEXANDERS MILL...TURNERS
CORNER...MOUNTAIN SCENE...BLACK GAP SHELTER AND MARGRET.

RESIDENTS IN THIS AREA SHOULD STAY INDOORS.  ELECTRICAL APPLIANCES
AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

LAT...LON 3499 8361 3491 8360 3491 8363 3488 8366
      3482 8365 3480 8368 3476 8363 3472 8363
      3452 8417 3454 8419 3462 8420 3460 8422
      3460 8425 3457 8426 3458 8428 3489 8435
      3492 8434 3499 8422
TIME...MOT...LOC 1006Z 239DEG 53KT 3488 8427 3460 8420 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 20, 3:51 AM EDT, 2 hours 16 minutes earlier.

Area forecast discussion, Apr 20, 3:51 AM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
351 AM EDT MON APR 20 2015

.SHORT TERM /TODAY THROUGH TUESDAY/...

...SEVERE THUNDERSTORM WATCH IN EFFECT THROUGH 8AM...

SEVERE WEATHER APPEARS IMMANENT FOR PORTIONS OF NW GEORGIA AS LINE
OF THUNDERSTORMS WITH A HISTORY OF PRODUCING WIND DAMAGE ADVANCES
OUT OF ALABAMA. CAPE VALUES IN THIS REGION HAVE BEEN LARGELY
UNIMPRESSIVE...ESPECIALLY SURFACE BASED CAPE. HOWEVER...ELEVATED
CONVECTION IS MORE READILY AVAILABLE AND CROSS SECTIONS REVEAL
VORTICITY MAXIMA RESPONSIBLE FOR ENHANCED ACTIVITY IS LOW IN THE
ATMOSPHERE THAN WE TYPICALLY SEE...RIGHT AROUND 700 MB IN THIS
SITUATION.

FOLLOWING THE EVOLUTION OF THIS VORT MAX...LOOKS LIKE
THE NORTHERN TIER OF OUR COUNTIES...MAYBE A HALF A DOZEN COUNTIES
OR SO WILL BE UNDER THE THREAT OF SEVERE STORMS THIS MORNING WITH
STRONG WINDS THE PRIMARY CONCERN. CANNOT RULE OUT A TORNADO EITHER
0-1KM HELICITY VALUES CURRENTLY MAXING OUT AT 350 M2/S2 ON LATEST
RAP RUN. ALSO LOOKING AT DOWNDRAFT CAPE AXIS...SHOULD SEE THIS
HOLD TOGETHER OVER THE LOCAL AREA MEANING WINDS SHOULD HAVE NO
PROBLEM MIXING TO THE SURFACE SHOULD STORMS HOLD TOGETHER.

FOR THE REMAINDER OF TODAY...AFOREMENTIONED ACTIVITY SHOULD BEGIN
TO WANE SLIGHTLY AS IT PROGRESSES EAST BUT ENOUGH ACTIVITY WILL
REMAIN TO WARRANT CATEGORICAL TO LIKELY POPS FOR THE NORTHERN
TIER. THEREAFTER...IT WILL DEPEND HOW QUICK LOW CLOUDS CLEAR OUT
AND HOW MUCH RECOVERY WE CAN GET BEFORE FRONT MOVES THROUGH. OF
PARTICULAR INTEREST IS STRONG SHORTWAVE MOVING IN OFF THE GULF
COAST THIS AFTERNOON THAT RESULTS IN DEVELOPMENT OF A STRONG LOW
LEVEL JET AND INFLUX OF DEEP MOISTURE AND INSTABILITY. WILL LIKELY
SEE CAPE VALUES IN EXCESS OF 2500 J/KG SHOULD CLOUDS CLEAR FOR A
LONG ENOUGH TIME FROM GAINESVILLE TO MACON AND POINTS EASTWARD
ALLOWING FOR A SECONDARY SEVERE WEATHER EPISODE. STRONG WINDS WILL
BE THE MAIN CONCERN ONCE AGAIN BUT SIG TO PARAMETER DOES BECOME
ENHANCED AFTER 18Z WITH ISOLATED TORNADOES POSSIBLE AGAIN.

FINALLY QUIETER CONDITIONS EXPECTED TONIGHT THROUGH THE REMAINDER
OF THE SHORT TERM WITH NIL POPS AND COOL OVERNIGHT TEMPS.

DEESE

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...

THERE CONTINUE TO BE NOTICEABLE INCONSISTENCIES BETWEEN MODELS...AND
EVEN FROM RUN TO RUN WITHIN EACH MODEL...IN THE EXTENDED FORECAST
PERIOD...SO OVERALL A GENERAL BLEND AND CONCENTRATION ON THE LARGER
SCALE FEATURES WERE USED FOR THE LONG TERM FORECAST GRIDS AGAIN THIS
MORNING.

PERIOD STARTS OUT DRY...BUT MOISTURE RETURN BEGINS WEDNESDAY AS THE
SURFACE RIDGE SLIPS EAST OF THE STATE. WEAK SHORT WAVES IN THE
WESTERLY UPPER FLOW AND A WEAK COLD FRONT BRING AT LEAST A SLIGHT
CHANCE FOR PRECIPITATION BACK INTO THE NORTH BY LATE WEDNESDAY. AMPLE
MOISTURE AND FLAT WESTERLY UPPER FLOW KEEP AT LEAST A SLIGHT CHANCE
FOR PRECIPITATION IN THE FORECAST THURSDAY AND FRIDAY. BETTER
CHANCES FOR RAIN SWEEP BACK IN FOR THE START OF THE WEEKEND AS A
STRONGER SHORT WAVE SWEEPS THROUGH THE REGION. BOTH THE GFS AND THE
ECMWF ARE GENERATING A DECENT SURFACE LOW WITH THIS SHORT WAVE...
HOWEVER THERE ARE SIGNIFICANT DIFFERENCES IN THE TIMING OF THIS LOW
TO KEEP LOW POPS IN THROUGH THE WEEKEND INTO EARLY NEXT WEEK. ENOUGH
INSTABILITY INDICATED WITH THE MID-WEEK SYSTEM FOR A CHANCE OF
THUNDERSTORMS...ALTHOUGH LACK OF STRONG DYNAMICS AND MARGINAL NATURE
OF THE INSTABILITY POINT TO MINIMAL CHANCES FOR SEVERE WEATHER.
WEEKEND SYSTEM CONTINUES TO SHOW MARGINAL INSTABILITY AT BEST...BUT
STRONGER DYNAMICS INDICATE AT LEAST A SLIGHT CHANCE FOR DEEPER
CONVECTION WITH THIS SYSTEM AS WELL.

20

&&

AVIATION...
06Z UPDATE...
LATEST OBSERVATIONS FROM AROUND THE AREA ALONG WITH SATELLITE
IMAGERY INDICATE THAT IFR CIGS ARE BUILDING IN AT A RAPID PACE
FROM SW TO NE. HAVE INITIALIZED WITH IFR AT ATL AREA TERMINALS AS
WELL AS CSG WITH CONDITIONS TO OVERSPREAD THE REMAINDER OF THE
AREA BY 08Z. EXPECT LINE OF TSRA MOVING INTO NORTHWEST GEORGIA TO
DECREASE IN COVERAGE AND REMAIN NORTH OF THE ATL TERMINALS BUT
THIS WILL NEED TO BE MONITORED CLOSELY. OTHERWISE...SOME
REDEVELOMENT POSSIBLE WITH SOME HEATING THIS AFTERNOON SO
INCLUDED TEMPO FOR TSRA FOR ALL SITES. GUSTY WINDS EXPECTED TODAY
WITH SOME GUIDANCE INDICATING GUSTS AS HIGH AS 25 KTS AT ATL AND
FOLLOWED THIS SOLUTION BASED ON UPSTREAM OBS.

//ATL CONFIDENCE...06Z UPDATE...
MEDIUM ON TSRA CHANCES.
HIGH ON REMAINING ELEMENTS.

DEESE

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          76  50  72  48 /  50  30   0   5
ATLANTA         75  52  72  51 /  40  20   0   5
BLAIRSVILLE     71  44  66  44 /  60  20   5   5
CARTERSVILLE    75  46  71  48 /  60  10   0   5
COLUMBUS        79  53  77  53 /  50  20   0   5
GAINESVILLE     75  50  70  49 /  30  20   0   5
MACON           78  52  76  50 /  60  40   0   5
ROME            73  46  72  47 /  40  10   5   5
PEACHTREE CITY  77  49  73  47 /  40  20   0   5
VIDALIA         84  59  77  55 /  60  30   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 8 AM EDT THIS MORNING FOR THE
FOLLOWING ZONES: CATOOSA...CHATTOOGA...DADE...FLOYD...GORDON...
WALKER...WHITFIELD.

&&

SHORT TERM...DEESE
LONG TERM....20
AVIATION...DEESE
Hazardous weather outlook, Apr 20, 6:02 AM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
602 AM EDT MON APR 20 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-211015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
602 AM EDT MON APR 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...STRONG TO SEVERE STORMS POSSIBLE THIS MORNING NORTH GEORGIA...
...ADDITIONAL STRONG TO SEVERE STORMS POSSIBLE THIS AFTERNOON OVER
EASTERN SECTIONS...

AS A COLD FRONT APPROACHES NORTHWEST GEORGIA  THIS MORNING...A
SQUALL LINE WILL MOVE INTO NORTH GEORGIA BRINGING THE THREAT OF DAMAGING
WINDS.

ANOTHER AREA OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO
DEVELOP THIS AFTERNOON ALONG EAST AND SOUTHEAST SECTIONS OF THE
FORECAST AREA...ROUGHLY FROM A MACON TO GAINESVILLE LINE. AN
ADDITIONAL DAMAGING WIND THREAT IS EXPECTED PRIMARILY BUT ONCE
AGAIN CANNOT RULE OUT AN ISOLATED TORNADO OR LARGE HAIL WITH THIS
ACTIVITY.

WITH THE STORMS...OCCASIONALLY HEAVY RAINFALL WILL PRODUCE
LOCALIZED FLOODING. IN ADDITION...A FEW RIVERS AND CREEKS MAY
BEGIN TO FLOW OUT OF THEIR BANKS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH THURSDAY AND
AGAIN SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED AND SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Apr 20, 4:44 AM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
444 AM EDT MON APR 20 2015

GAZ002>004-011-012-019-200915-
GORDON GA-CATOOSA GA-WHITFIELD GA-CHATTOOGA GA-WALKER GA-FLOYD GA-
444 AM EDT MON APR 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN GORDON...CATOOSA...WHITFIELD...CHATTOOGA...WALKER AND FLOYD
COUNTIES UNTIL 515 AM EDT...

AT 443 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR FORT
OGLETHORPE TO NEAR TRION TO 8 MILES EAST OF GAYLESVILLE...AND MOVING
EAST AT 50 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY
MOVE ACROSS GORDON...CATOOSA...WHITFIELD...CHATTOOGA...WALKER AND
FLOYD COUNTIES THROUGH 515 AM EDT.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ROME...DALTON...CALHOUN...LAFAYETTE...SUMMERVILLE...RINGGOLD...FORT
OGLETHORPE...TRION...VARNELL...TUNNEL HILL...COHUTTA...RESACA...
PLAINVILLE...LA FAYETTE...SHANNON...LYERLY...NAOMI...BOYNTON...
SUTTLES MILL AND NOBLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM EDT FOR
NORTHWESTERN GEORGIA.

LAT...LON 3499 8482 3492 8484 3487 8482 3484 8486
      3480 8484 3478 8488 3471 8487 3471 8494
      3466 8489 3466 8490 3468 8494 3461 8490
      3440 8495 3439 8501 3426 8502 3418 8544
      3429 8546 3459 8542 3499 8522
TIME...MOT...LOC 0843Z 252DEG 59KT 3496 8520 3460 8538 3426 8542
Special weather statement, Apr 20, 5:10 AM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
510 AM EDT MON APR 20 2015

GAZ004>007-012-013-019-020-200945-
GILMER GA-MURRAY GA-GORDON GA-WHITFIELD GA-PICKENS GA-FANNIN GA-
BARTOW GA-FLOYD GA-
510 AM EDT MON APR 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN GILMER...MURRAY...GORDON...WHITFIELD...PICKENS...FANNIN...BARTOW
AND FLOYD COUNTIES UNTIL 545 AM EDT...

AT 509 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR COHUTTA
TO PLAINVILLE TO NEAR ROME...AND MOVING EAST AT 45 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY
MOVE ACROSS GILMER...MURRAY...GORDON...WHITFIELD...PICKENS...
FANNIN...BARTOW AND FLOYD COUNTIES THROUGH 545 AM EDT.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ROME...DALTON...CARTERSVILLE...CALHOUN...CHATSWORTH...ADAIRSVILLE...
VARNELL...ETON...WHITE...KINGSTON...RESACA...PLAINVILLE...SHANNON...
CASSVILLE...FAIRMOUNT...RANGER...FUNKHOUSER...CISCO...CONASAUGA LAKE
AND NORTH GEORGIA SPEEDWAY.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM EDT FOR
NORTHWESTERN GEORGIA.

LAT...LON 3450 8463 3423 8477 3414 8519 3443 8505
      3499 8492 3499 8452
TIME...MOT...LOC 0909Z 260DEG 38KT 3497 8489 3443 8502 3419 8514
Special weather statement, Apr 20, 5:42 AM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
542 AM EDT MON APR 20 2015

GAZ019-020-030-031-041-042-201015-
PAULDING GA-CARROLL GA-HARALSON GA-BARTOW GA-POLK GA-FLOYD GA-
542 AM EDT MON APR 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN PAULDING...CARROLL...HARALSON...BARTOW...POLK AND FLOYD COUNTIES
UNTIL 615 AM EDT...

AT 542 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
SOUTH OF ROME TO NEAR ARAGON TO NEAR MOUNT ZION...AND MOVING EAST AT
50 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY
MOVE ACROSS PAULDING...CARROLL...HARALSON...BARTOW...POLK AND FLOYD
COUNTIES THROUGH 615 AM EDT.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ROME...CARTERSVILLE...DALLAS...BUCHANAN...VILLA RICA...BREMEN...
TEMPLE...ROCKMART...EUHARLEE...HIRAM...TALLAPOOSA...MOUNT ZION...
EMERSON...ARAGON...WHITE...KINGSTON...WACO...BRASWELL...TAYLORSVILLE
AND CASSVILLE.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM EDT FOR
NORTHWESTERN GEORGIA.

LAT...LON 3403 8517 3420 8523 3436 8471 3422 8465
      3409 8466 3407 8474 3389 8472 3379 8476
      3378 8490 3370 8490 3363 8530
TIME...MOT...LOC 0942Z 253DEG 50KT 3417 8517 3405 8512 3365 8527
Special weather statement, Apr 20, 6:03 AM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
603 AM EDT MON APR 20 2015

GAZ013-021-201030-
PICKENS GA-CHEROKEE GA-
603 AM EDT MON APR 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN PICKENS AND
CHEROKEE COUNTIES UNTIL 630 AM EDT...

AT 602 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WALESKA...OR 8 MILES NORTHWEST OF CANTON...
MOVING EAST AT 50 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS PICKENS AND CHEROKEE COUNTIES...INCLUDING
AREAS AROUND
JASPER...BALL GROUND...NELSON...WALESKA...MARBLEHILL...LAKE
ARROWHEAD...TATE AND REAVIS MOUNTAIN.

RESIDENTS IN THIS AREA SHOULD STAY INDOORS.  ELECTRICAL APPLIANCES
AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

LAT...LON 3447 8432 3447 8426 3433 8426 3428 8465
      3434 8465 3450 8433
TIME...MOT...LOC 1002Z 249DEG 44KT 3433 8460
Special weather statement, Apr 20, 6:07 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
607 AM EDT MON APR 20 2015

GAZ006>009-015-016-201030-
GILMER GA-TOWNS GA-LUMPKIN GA-WHITE GA-UNION GA-FANNIN GA-
607 AM EDT MON APR 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN GILMER...
TOWNS...LUMPKIN...WHITE...UNION AND FANNIN COUNTIES UNTIL 630 AM
EDT...

AT 606 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MORGANTON TO
11 MILES SOUTHWEST OF SUCHES...AND MOVING NORTHEAST AT 60 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS GILMER...TOWNS...LUMPKIN...WHITE...UNION AND
FANNIN COUNTIES...INCLUDING AREAS AROUND
BLUE RIDGE...HIAWASSEE...BLAIRSVILLE...YOUNG HARRIS...HELEN...
MORGANTON...SUCHES...UNICOI STATE PARK...JONES CREEK...BRASSTOWN
BALD...PISGAH...SMITHGALL WOODS CONSERVATION ARE...STOVER CREEK
SHELTER...TRACK ROCK...MACEDONIA...ALEXANDERS MILL...TURNERS
CORNER...MOUNTAIN SCENE...BLACK GAP SHELTER AND MARGRET.

RESIDENTS IN THIS AREA SHOULD STAY INDOORS.  ELECTRICAL APPLIANCES
AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

LAT...LON 3499 8361 3491 8360 3491 8363 3488 8366
      3482 8365 3480 8368 3476 8363 3472 8363
      3452 8417 3454 8419 3462 8420 3460 8422
      3460 8425 3457 8426 3458 8428 3489 8435
      3492 8434 3499 8422
TIME...MOT...LOC 1006Z 239DEG 53KT 3488 8427 3460 8420

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 8:41 PM EDTSpecial Weather StatementFFCCherokee, Dawson, Pickens34 min
Apr 19, 9:30 PM EDTSpecial Weather StatementFFCDawson, Lumpkin, White30 min
Apr 20, 3:57 AM EDTSevere Thunderstorm WarningFFCCatoosa, Chattooga, Dade, Floyd, Walker48 min
Apr 20, 4:44 AM EDTSpecial Weather StatementFFCCatoosa, Chattooga, Floyd, Walker, Whitfield31 min
Apr 20, 5:10 AM EDTSpecial Weather StatementFFCBartow, Gordon, Murray35 min
Apr 20, 5:30 AM EDTSevere Thunderstorm WarningFFCGilmer, Gordon, Murray30 min
Apr 20, 5:42 AM EDTSpecial Weather StatementFFCBartow, Haralson, Paulding33 min
Apr 20, 6:03 AM EDTSpecial Weather StatementFFCPickens27 min
Apr 20, 6:23 AM EDTSpecial Weather StatementFFCCherokee37 min
Apr 20, 6:26 AM EDTSevere Thunderstorm WarningFFCCherokee, Pickens20 min
Apr 20, 6:30 AM EDTSpecial Weather StatementFFCLumpkin, Towns30 min
Apr 20, 6:40 AM EDTSpecial Weather StatementFFCDawson35 min
Apr 20, 6:57 AM EDTSevere Thunderstorm WarningFFCWhite19 min
Apr 20, 7:00 AM EDTSpecial Weather StatementFFCBanks, Hall30 min
Apr 20, 9:55 AM EDTRiver Flood WarningFFCJohnson, Washington, Wilkinson4 days
Apr 20, 12:38 PM EDTSpecial Weather StatementFFCCherokee, Dawson, Forsyth, Hall, Lumpkin, White37 min
Apr 20, 12:58 PM EDTSpecial Weather StatementFFCStewart, Webster32 min
Apr 20, 1:00 PM EDTSevere Thunderstorm WarningFFCDawson, Forsyth, Hall, Lumpkin, White45 min
Apr 20, 1:08 PM EDTSpecial Weather StatementFFCCobb, Paulding37 min
Apr 20, 1:16 PM EDTSevere Thunderstorm WarningFFCCobb, Paulding44 min
Apr 20, 1:27 PM EDTSpecial Weather StatementFFCCherokee, Forsyth33 min
Apr 20, 1:32 PM EDTSpecial Weather StatementFFCHouston, Macon, Peach28 min
Apr 20, 1:33 PM EDTSevere Thunderstorm WarningFFCCherokee, Dawson, Forsyth42 min
Apr 20, 1:40 PM EDTSpecial Weather StatementFFCTowns35 min
Apr 20, 1:58 PM EDTSpecial Weather StatementFFCCrawford32 min
Apr 20, 1:58 PM EDTSevere Thunderstorm WarningFFCCherokee, Cobb, Fulton47 min
Apr 20, 2:01 PM EDTSpecial Weather StatementFFCPaulding29 min
Apr 20, 2:07 PM EDTTornado WarningFFCCobb, DeKalb, Forsyth, Fulton, Gwinnett38 min
Apr 20, 2:14 PM EDTSpecial Weather StatementFFCHall31 min
Apr 20, 2:30 PM EDTSpecial Weather StatementFFCPaulding15 min
Apr 20, 2:35 PM EDTSpecial Weather StatementFFCBanks25 min
Apr 20, 2:44 PM EDTTornado WarningFFCBarrow, Forsyth, Fulton, Gwinnett, Hall, Jackson46 min
Apr 20, 2:45 PM EDTSevere Thunderstorm WarningFFCBanks45 min
Apr 20, 3:09 PM EDTSpecial Weather StatementFFCCobb36 min
Apr 20, 3:18 PM EDTTornado WarningFFCBanks, Jackson, Madison42 min
Apr 20, 3:23 PM EDTSpecial Weather StatementFFCJasper, Putnam22 min
Apr 20, 3:28 PM EDTSpecial Weather StatementFFCGwinnett47 min
Apr 20, 4:00 PM EDTSevere Thunderstorm WarningFFCBanks, Madison15 min
Apr 20, 4:05 PM EDTSpecial Weather StatementFFCBarrow, Jackson40 min
Apr 20, 4:13 PM EDTSevere Thunderstorm WarningFFCBarrow, Clarke, Jackson, Madison47 min
Apr 20, 4:25 PM EDTSpecial Weather StatementFFCOglethorpe20 min
Apr 20, 4:55 PM EDTSevere Thunderstorm WarningFFCMadison35 min
Apr 20, 5:42 PM EDTSpecial Weather StatementFFCClarke33 min
Apr 20, 5:46 PM EDTSevere Thunderstorm WarningFFCMadison14 min
Apr 20, 5:58 PM EDTSevere Thunderstorm WarningFFCClarke, Madison, Oconee, Oglethorpe47 min
Apr 20, 6:45 PM EDTSpecial Weather StatementFFCClarke, Oglethorpe30 min
Apr 20, 7:10 PM EDTSevere Thunderstorm WarningFFCOglethorpe, Wilkes50 min

Nearby

Special Weather Statements in Georgia, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.